Blood Pressure Home > Calcium Channel Blockers

Calcium Channel Blocker Overdose

People who take too much of a calcium channel blocker may have overdose symptoms that could include:
 
  • Confusion
  • Decreased mental function
  • Drowsiness
  • A fast heart rate (tachycardia)
  • Fluid in the lungs
  • Heart failure
  • High blood sugar (hyperglycemia)
  • An irregular heart rhythm (arrhythmia)
  • Lethargy
  • Liver problems
  • Loss of consciousness
  • Low blood pressure (hypotension)
  • Nausea or vomiting
  • A slow heart rate (bradycardia)
  • Slurred speech
  • Swelling or water retention (edema).
     
If you happen to overdose on a calcium channel blocker, seek immediate medical attention.
 

Examples of Calcium Channel Blockers

Dihydropyridine calcium channel blockers include:
 
Non-dihydropyridine calcium channel blockers include:
 
Written by/reviewed by:
Last reviewed by: Kristi Monson, PharmD;
Last updated/reviewed:
List of references (click here):
Other Articles in This eMedTV Presentation
Advertisement


Topics

Medications

Quicklinks

Related Channels

eMedTV Links
Copyright © 2006-2019 Clinaero, Inc.

eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.

This site complies with the HONcode standard for trustworthy health information:
verify here.